I have been taking 2 mg of clonazepam and 100 mg of trazodone since 2009. Over time, the efficacy of these 2 drugs has waned. My sleep specialist told me to just discontinue taking the trazodone and clonazepam and prescribed me Xyrem which is only dispensed by it's own pharmacy because of misuse of this former date rape drug. I took Xyrem for 3 nights but the 2.25 dosage didn't keep me asleep and I had terrible dreams. I also woke up at 2 or 3 A.M. and was never able to fall back asleep. This Xyrem medication cost my insurance company over $4000 for a 1 month supply. I have since discontinued use and returned to my trazodone/ clonazepam dosages. They seem to be working better now, but I'm feeling very sluggish in the morning. I'd like to get off my sleep medications all together, buy my chronic insomnia makes it impossible. I've tried all of the herbal remodies, melatonin, l triptophan, etc. but nothing works. Now, my doctor has prescribed 30 mg of temazepam 1x per night. If I just stop taking the clonazepam and the trazodone and begin this new medication, I know that I will have withdrawal and might just mess up my whole body. Any suggestions?
Are any of you taking trazodone and clonazepam together for acute insomnia?
- 26 Jun 2013 by stgermain
- depression, anxiety, insomnia, clonazepam, trazodone, sleep, acute
Added 26 Jun 2013:
I also just started taking escitalopram (generic Lexapro) for stress and moderate depression. I took 5 mg for 8 days in the A.M. and on the 9th day have increased my dosage to 10 mg. This is a very complicated question. I really dislike taking drugs but am looking for a way to stop my negative repetitive thinking. I pray every day that God would heal me of these tribulations.
27 Jun 2013
well not exactly but I was taking 150 mg of trazadone, and 2mg of lorazapam witch is generic for Ativan, I was taking it for major anxiety and panic attacks. also could not sleep at night. for you, I would get a second opinion, do some research, talk to your doc and tell him your afraid of the withdraw.
30 Jun 2013
You say that you are taking the exact same meds and now you feel sluggish in the morning. You seem to be attributing it to those meds. Could it be withdrawal symptoms from the Xyrem? Or could it be withdrawal symptoms from stopping the 2 meds cold turkey? When I reduced my clonazepam down bit by bit over months of time, I went through terrible depressions with each reduction. And when I cut my Trazodone in half for about a month, then went back on full dose, my pain went on for months. Or could the sluggishness be from your depression getting worse? I would definitely go to another doctor for a second opinion. Especially since your current doctor had you go off your 2 meds cold turkey. And your doctor seems more into the big money making with a medication that he makes for $4000 a month!!! I myself have been taking 150 mg of Trazodone which is an even greater quantity in my system due to my kidneys.
I've been on this high of a dose for the past 5 years and it still puts me right to sleep along with just 0.5 mg of clonazepam. I take the Trazodone for my fibromyalgia and the clonazepam for a condition called Myoclonus, but they still do the trick every night to put me to sleep. Your system could well have gotten used to the clonazepam which builds up more of a dependence. But I would see another doctor. And I would suggest that just increasing your Trazodone could help you to sleep. Good luck.
22 Jul 2013
Response to Sara. If you take it for fobromialgia and may not as long as I took it it'll probably all right. We are all different and I too trazdone for a few years. It was for insomnia and I found I could withdraw and took a chane to take melatonim and something else. It just stopped working and I was anemic a little, when I awoke uo suddenly I had some palpitations and tired and caused some stress and depression. After two months, my sleep and health back. Please consult a dr for you but this was only my experianced. I hope you are well. Take care.
12 Feb 2014
I have suffered from extreme insomnia since I was a child. While I was young it was pretty great because it made partying easier for me than for my friends as I was used to little to no sleep with the ability to still function so I could work without any problems while they were dying. Now that I am older and also suffering from Epilepsy and MS the severe insomnia is a real problem. I had a sleep study done and it told me my neurologist what I had told him and he (didn't believe. It takes me half the night to fall asleep, if I am lucky enough to fall asleep, and when I do I never get past level 2 which means I am always semi-conscious. So my body never gets into REM and I so it never gets refreshed. So he started me on a variety of sleep meds of which my brain just laughed at. They did nothing.
I am now taking a Klonopin then an hour later I take my evening meds which includes a 100 mg tab of Trazadone (it also includes high dose of hydrocodone and Riboxin for MS pain) and then an hour later I take 30 mg of Temazepam and another 100 mg of Trazadone. It is the only combination that helps me at all. I get a good nights sleep at least 4 out of 7 nights a week which for me is the best I have ever slept. My neurologist is working on finding something else to get me off so many pills because I take so many others for my other disorders but he has to run other tests like a 72 hour ambulatory EEG. I have had 2 DEEG's already, but in the meantime he is not going to change anything unless it stops working. I have not had a problem waking up and feeling groggy, perhaps that is just my brain chemistry, but once the meds wear off they are worn off... my prescription for the temazepam also says that if I wake up in the middle of the night I can take another one which I have and still wake up every morning between 6:30-7 am because that is when my brain says wake up. I don't work anymore, haven't since 2004 so it is not because that is when I have to get up for work, but i don't wake up groggy. Just wanted to share my positive story but I do have to say that my insomnia is a very severe case.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... first time tonight and im always nervous befour taking something new. i have tried almost every sleep med and they either didnt work or had bad ...
3 answers • 16 Apr 2010
I have anxiety, insomnia and get heart palpitations and pvc's. I am scared trazodone could make these worse. I took it 2 nights and it did help ...
3 answers • 10 May 2012
to half a pill (7.5 mg) a night and put me back on zoloft (50 mg)... she also put me on anti-anxiety meds... Clonazepam... ativan was not working for ...
2 answers • 31 Jul 2014
to help me fall asleep. Do you think that this is safe to take all these drugs. I take the bupropion in the day. I take clonazepam in the day and at ...
3 answers • 15 Sep 2014
I am on anti depressants along with my insomnia and the antidepression meds were making the insomnia worse. So I requested help, my doctor first ...
4 answers • 26 Oct 2014